Narrow Results Clear All
Search results for "Monitoring Errors and Failures"
- Newspaper/Magazine Article
- Medication Errors/Preventable Adverse Drug Events
- Monitoring Errors and Failures
Safety enhancements every hospital must consider in wake of another tragic neuromuscular blocker event.
ISMP Medication Safety Alert! Acute Care Edition. January 17, 2019;24.
This newsletter article reports on the findings of a government investigation into the death of a patient during a positron emission tomography scan. A neuromuscular blocking agent was mistakenly administered instead of an anti-anxiety medication with a similar name. The investigation determined various individual and system failures that contributed to the incident, such as misuse of automated dispensing cabinets, wrong picklist medication selection, workarounds of override protections, and lack of patient monitoring. Recommendations for preventing similar incidents include use of barcoding verification, automated dispensing cabinet stocking changes, and labeling improvements.
ISMP Medication Safety Alert! Acute Care Edition. June 19, 2008;13:1-3.
This article addresses a drug–device interaction in which patients receiving a certain peritoneal dialysis solution may have falsely elevated blood glucose levels when measured with point-of-care blood glucose monitors.
Oakeshott I. The Sunday Times. June 18, 2006.
This article reports on incidents of wrong drug and wrong route administration of epidurals in the United Kingdom's National Health Service.